Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 245, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 25, 2005, 4:10 PM CDT for Brown County, Watonwan County, Minnesota. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2005, 4:10 PM CDT (21:10 UTC)
- Expired
- Jul 25, 2005, 5:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Brown County, MN, Watonwan County, MN
The radar
The Minneapolis radar (KMPX), 123 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 4:45 PM CDT | TSTM WND DMG | St James, MN | TREE DOWNED. TREE STRUCK BY LIGHTNING AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 3:30 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 789 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 252111 SVRMPX MNC015-165-252215- /O.NEW.KMPX.SV.W.0245.050725T2110Z-050725T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 410 PM CDT MON JUL 25 2005 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROWN COUNTY IN SOUTH CENTRAL MINNESOTA WATONWAN COUNTY IN SOUTH CENTRAL MINNESOTA * UNTIL 515 PM CDT * AT 407 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 22 MILES NORTHWEST OF ST JAMES TO 21 MILES SOUTHWEST OF ST JAMES...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... ST JAMES... MADELIA... HANSKA... BUTTERFIELD... LA SALLE... LAT...LON 4421 9486 4385 9486 4385 9437 4423 9438 $$ KAT
2 follow-up statements
000
WWUS53 KMPX 252134
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
434 PM CDT MON JUL 25 2005
MNC015-165-252215-
/O.CON.KMPX.SV.W.0245.000000T0000Z-050725T2215Z/
BROWN MN-WATONWAN MN-
434 PM CDT MON JUL 25 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CDT FOR
WATONWAN AND BROWN COUNTIES...
AT 433 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES
NORTHWEST OF HANSKA TO ST JAMES TO ODIN...OR ALONG A LINE EXTENDING
FROM 13 MILES SOUTHWEST OF NEW ULM TO 14 MILES SOUTH OF ST JAMES...
MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE SOUTH BRANCH...GROGAN...
ECHOLS...MADELIA...LEWISVILLE AND LA SALLE.
LAT...LON 4423 9480 4401 9475 4385 9476 4385 9437
4423 9438
$$
KAT000
WWUS53 KMPX 252212
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
512 PM CDT MON JUL 25 2005
MNC015-165-252227-
/O.EXP.KMPX.SV.W.0245.000000T0000Z-050725T2215Z/
BROWN MN-WATONWAN MN-
512 PM CDT MON JUL 25 2005
...THE SEVERE THUNDERSTORM WARNING FOR WATONWAN AND BROWN COUNTIES
WILL EXPIRE AT 515 PM CDT...
THE STORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNINGS FOR
WATONWAN AND BROWN COUNTIES MOVED EAST OF THE AREA AND WEAKENED
BELOW SEVERE LEVELS. THEREFORE...THE WARNING FOR WATONWAN AND BROWN
COUNTIES WILL BE ALLOWED TO EXPIRE.
LAT...LON 4423 9480 4401 9475 4385 9476 4385 9437
4423 9438
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:42 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 25, 2:42 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 242 PM CDT MON JUL 25 2005 .DISCUSSION...TONIGHT THROUGH THURSDAY NIGHT THE MAIN FORECAST CHALLENGE IS THE THREAT OF HEAVY RAIN TONIGHT. SHORT WAVE TROUGH OVER THE NORTHERN PLAINS...WILL PUSH EAST INTO THE UPPER RIDGE TONIGHT BEFORE EJECTING NORTHEAST OVER THE EASTERN GREAT LAKES ON TUESDAY. ONGOING MESOSCALE CONVECTIVE SYSTEMS...WILL CONTINUE TO ADVANCE EAST OVER THE MIDWEST. NEARLY STATIONARY FRONTAL BOUNDARY AND APPROACHING COLD FRONT WILL ENHANCE LOW LEVEL CONVERGENCE. NAM MODEL ALSO SHOWED STRONG UPPER LEVEL DIVERGENCE ALOFT DEPICTED (300MB LAYER) LATER THIS AFTERNOON AND TONIGHT OVER MUCH OF OUR FORECAST AREA. THIS ALONG WITH JET MAX TO NORTH OF OUR CWA...PLACES OUR AREA IN FAVORABLE RIGHT REAR EXIT REGION OF THE JET AS WELL. SHOULD GENERATE SOME HP SUPERCELLS LATER THIS AFTERNOON AND EVENING. WL BEEF UP THE POPS TONIGHT. SHORT WAVE TROUGH DRIVES COOLER AIR INTO THE REGION ON TUESDAY WITH A WEAK SHORT WAVE/VORTICITY MAX MOVING ACRS NORTHERN MN WEDNESDAY NIGHT. WL GO SOME SMALL POPS ACROSS FAR NORTHERN PORTION OF OUR CWA WEDNESDAY NIGHT...OTHERWISE A DRY PERIOD AFTER TUESDAY MORNING. LONGER TERM...THURSDAY NIGHT THROUGH MONDAY SFC HIGH PRESSURE SLIDES INTO THE NRN PLAINS ON THE HEELS OF DEPARTING TROF THU NGT...WHICH SHUD KEEP MN/WI DRY FOR A DAY OR TWO. WAVE DROPS THRU ERN PORTION OF FA AHD OF APPROACHING SFC LO PRES SYSTEM IN ERN MT/WY...WHICH WARRANTS KEEPING SMALL POPS ON SAT. STRONG SLY SFC FLO WL ALSO LEAD TO RETURN OF LO LVL WARM/MOIST AIR INTO THE WKEND. HI TEMPS SHUD WARM FAIRLY RAPIDLY SAT AND SUN...WITH SOME PARTS OF THE FA APPROACHING 90 DEGS BY SUN. 00Z ECMWF/00Z AND 06Z GFS/06Z DGEX IN REASONABLE AGREEMENT THAT FRONT WL PUSH THRU MN/WI ON MON. CONSIDERED INCLUDING POPS...BUT ATTM...MODELS SEEM TO FAVOR NRN MN THRU 00Z TUE FOR ANY PRECIP IN THE RGN. .MPX WATCHES/WARNINGS/ADVISORIES... .MN...FLOOD WATCH FROM 4PM MON TO 3AM TUE MNZ078-084-085-091>093. .WI...NONE. &&
Hazardous weather outlook, Jul 25, 12:43 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1243 PM CDT MON JUL 25 2005 MNZ041>045-047-048-050-261130- BENTON-DOUGLAS-KANABEC-MILLE LACS-MORRISON-POPE-STEVENS-TODD- 1243 PM CDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WEST CENTRAL MINNESOTA. .DAY ONE...REST OF TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS MUCH OF WEST CENTRAL AND CENTRAL MINNESOTA THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS...AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MNZ049-051>070-073>077-082-083-WIZ014>016-023>028-261130- ANOKA-BARRON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DUNN- EAU CLAIRE-HENNEPIN-ISANTI-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MCLEOD- MEEKER-NICOLLET-PEPIN-PIERCE-POLK-RAMSEY-REDWOOD-RENVILLE-RICE-RUSK- SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-SWIFT-WASHINGTON-WATONWAN- WRIGHT-YELLOW MEDICINE- 1243 PM CDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL AND CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...REST OF TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE THIS AFTERNOON AND EVENING. BY THIS AFTERNOON SEVERE STORMS WILL BE POSSIBLE AS AN AREA OF LOW PRESSURE MOVES THROUGH THE REGION. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL...GUSTY WINDS...AND VERY HEAVY RAINFALL. AN AVERAGE OF ONE TO ONE AND ONE HALF INCHES OF RAINFALL IS EXPECTED SOUTH AND EAST OF A LINE FROM NEW ULM TO THE TWIN CITIES TO RICE LAKE BY THE TIME THE PRECIPITATION TAPERS OFF LATE THIS EVENING. LOCALLY HIGHER AMOUNTS OF RAINFALL AND LOCALIZED FLOODING ARE POSSIBLE IN AREAS WHERE THE STRONGEST STORMS PASS THROUGH THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. MNZ078-084-085-091>093-261130- FARIBAULT-FREEBORN-GOODHUE-MARTIN-STEELE-WASECA- 1243 PM CDT MON JUL 25 2005 ...FLOOD WATCH IN EFFECT FROM 4 PM THROUGH 3 AM TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MINNESOTA. .DAY ONE...REST OF TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE THIS AFTERNOON AND EVENING. BY THIS AFTERNOON SEVERE STORMS WILL BE POSSIBLE AS AN AREA OF LOW PRESSURE MOVES THROUGH THE REGION. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL...GUSTY WINDS...AND VERY HEAVY RAINFALL. AN AVERAGE OF ONE TO ONE AND ONE HALF INCHES OF RAINFALL BY THE TIME THE PRECIPITATION TAPERS OFF LATE THIS EVENING...ALTHOUGH LOCALLY HIGHER AMOUNTS ARE POSSIBLE. FLOODING WILL BE POSSIBLE IN AREAS WHERE THE STRONGEST STORMS PASS THROUGH THIS EVENING AND OVERNIGHT...AND IN AREAS THAT RECEIVED HEAVY RAINFALL EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. KAT
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 3:03 PM CDT | Severe Thunderstorm Warning | MPX | Stearns | 42 min |
| Jul 25, 3:24 PM CDT | Tornado Warning | MPX | Sherburne, Stearns, Wright | 51 min |
| Jul 25, 6:27 PM CDT | Flash Flood Warning | MPX | Faribault, Freeborn | 2 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.